Alert archive / Nebraska / Special Weather Statements in 2022

Special Weather Statement, NWS North Platte, NE

August 5, 2022Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 5, 2022, 9:40 PM MDT for Cherry County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2022, 9:40 PM MDT (03:40 UTC)
Expired
Aug 5, 2022, 10:30 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
55

County Cherry County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 10:35 PM MDTHAIL 1Crookston, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2901 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2901 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WWUS83 KLBF 060340
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1040 PM CDT Fri Aug 5 2022
 
NEZ005-006-008-094-060430-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
1040 PM CDT Fri Aug 5 2022

...Outflow associated with strong thunderstorms will impact portions 
of northeastern Cherry, northwestern Brown and northwestern Keya 
Paha Counties through 1130 PM CDT/1030 PM MDT/...

At 1038 PM CDT/938 PM MDT/, Doppler radar was tracking thunderstorm 
outflow ahead of a line of strong thunderstorms near a line 
extending from near Mission to 6 miles southeast of Kilgore to 9 
miles south of Nenzel. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Strong thunderstorms will be near...
  Valentine around 1100 PM CDT.
  Norden around 1130 PM CDT.

Other locations impacted by these storms include Highway 97 crossing
the Niobrara River, Crookston, Anderson Bridge State Wildlife
Management Area, Sparks, Smith Falls State Park and Schlagel Creek
State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 158 and 217.
 Highway 97 between mile markers 121 and 141.
 Highway 83 between mile markers 195 and 222.
 Highway 12 between mile markers 1 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4279 10004 4260 10042 4281 10136 4300 10124
      4299 9995
TIME...MOT...LOC 0338Z 276DEG 38KT 4326 10070 4287 10087 4279 10108 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:23 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 5, 5:23 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
623 PM CDT Fri Aug 5 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 352 PM CDT Fri Aug 5 2022

The main forecast concern in the short term will be thunderstorm
chances tonight through Saturday night.

A Heat Advisory remains in effect through early early evening for
all of western and north central Nebraska. Heat index values will
drop below 100 degrees by 8 pm CDT.

Tonight, a weak cold front will drop into the northwest Sandhills.
Effective bulk shear should remain 25kts or less. Any storms will
focus near and north of the front. The area of POPs was trimmed
back to only include the eastern panhandle and north central
Nebraska. Highest POPs will be across northern Sheridan and
northern Cherry County, where likely POPS exist for a few hours
this evening. Locally heavy rainfall is still possible, given
higher PWATs around 1.5 inches. However, any lightning strikes
outside the rainfall cores could ignite a rangeland fire.

The cold front will forecast to progress southward on Saturday. To
the north of the front, winds will be northeast. Highs will manage
to reach the mid to upper 90s across far southeastern areas, with
heat index values reaching near 100 for a few hours. Given the
possibility that the front will moves faster, a heat advisory is not
expected. Back across the northwest Sandhills, highs will only
reach the mid to upper 70s. Thunderstorms may initiate along the
front during the afternoon. This would be mainly be near and south
of a lone from Broken Bow through O'Neill. This area is where a
few strong storms may occur, containing hail and gusty winds.
There will be chance POPS across north central and central
Nebraska, while only a slight chance across southwestern areas.

As an upper trough approaches the Northern Plains, winds will
increase in the mid and upper levels. Sounding indicate a moistening
column. This will bring likely POPS to north central Nebraska with
lower chance POPS southwest. Overall rainfall amounts have trended
downward, with a tenth to half inch north central Nebraska to little
or no rainfall southwest.

.LONG TERM...(Sunday through Friday)
Issued at 352 PM CDT Fri Aug 5 2022

The forecast focus in the long term will be shower and
thunderstorm chances Sunday with cool temperatures across the
area. Dry conditions with a return of hotter temperatures through
Friday of next week.

The cold front will be well south of the area on Sunday as a
potent upper trough crosses the Northern Plains. Still a chance
for showers and a few thunderstorms. Much cooler with highs in the
70s. Still a chance for showers Sunday night across the south.
Additional rainfall Sunday and Sunday night appears light, mainly
a tenth of an inch or less.

Dry conditions Monday through Thursday as the upper ridge gradually
builds from the Rockies into the adjacent Plains. Highs in the
80s Monday are forecast to reach the low to mid 90s by Wednesday
and Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 623 PM CDT Fri Aug 5 2022

A few aviation weather concerns exist through Saturday afternoon,
including thunderstorms, lower ceilings, and low level wind shear.
Scattered storms may affect the northern terminals through late
this evening (KGRN to KVTN), resulting in gusty winds of 40+ kts
and brief visby reductions. Farther south, terminals should remain
dry but experience low level wind shear overnight (KLBF). Toward
morning, showers and a few storms redevelop across the north while
ceilings drop into MVFR behind a cool front. More widespread
thunderstorms are possible beginning late afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ004-
022>029-035>038-056>059-069>071-094.

Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for NEZ005>010.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Aug 5, 1:48 PM MDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
248 PM CDT Fri Aug 5 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-062000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
248 PM CDT Fri Aug 5 2022 /148 PM MDT Fri Aug 5 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Heat indices over 100 degrees will continue across parts of
western and north central Nebraska today and could lead to heat
related illnesses. A Heat Advisory and Excessive Heat Warning
remains in effect until 8PM CDT tonight.

Scattered thunderstorms are possible this afternoon and evening
across the Sandhills into north central Nebraska. Some small hail
and gusty winds are possible with the stronger storms, along with
frequent lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

More widespread shower and thunderstorm chances increase
overnight tonight and continue Saturday and Saturday night.
A few storms could be strong to severe, with damaging winds, hail,
frequent lightning, and locally heavy rainfall as the primary
threats. The area of greatest concern for a strong storm on
Saturday afternoon is generally east of Highway 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 5, 5:31 PM MDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
531 PM MDT Fri Aug 5 2022

NEZ004-094-060015-
Sheridan NE-Western Cherry NE-
531 PM MDT Fri Aug 5 2022

...Strong thunderstorms will impact portions of northwestern Cherry
and northern Sheridan Counties through 615 PM MDT...

At 529 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Gordon to 7 miles southeast of
Hay Springs. Movement was northeast at 5 mph.

HAZARD...Winds in excess of 40 mph, half inch hail and localized
         heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Irwin,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Mount Maria, Highway 250
crossing the Niobrara River, Walgren Lake State Recreation Area,
Shell Lake State Wildlife Management Area, Intersection of Highway 27
and Mills Road, Hoover Lake, Metcalf State Wildlife Management Area
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 116, and between mile markers
126 and 132.
 Highway 250 between mile markers 36 and 48.
 Highway 61 between mile markers 229 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4299 10165 4237 10274 4279 10278 4300 10250
TIME...MOT...LOC 2329Z 242DEG 5KT 4284 10203 4261 10258

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Keck
Special weather statement, Aug 5, 5:55 PM MDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
555 PM MDT Fri Aug 5 2022

NEZ004-094-060045-
Sheridan NE-Western Cherry NE-
555 PM MDT Fri Aug 5 2022

...Strong thunderstorms will impact portions of northwestern Cherry
and northern Sheridan Counties through 645 PM MDT...

At 553 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Merriman to near Rushville to
10 miles southeast of Hay Springs. Movement was east northeast at 10
mph.

HAZARD...Winds in excess of 40 mph, half inch hail with localized
         heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Rainfall up to one inch per hour is possible with
         stronger thunderstorms.

Locations impacted include...
Gordon, Rushville, Hay Springs, Merriman, Clinton, Eli, Lone Butte,
Irwin, Intersection of Beaver Creek Road and White Clay Creek Road,
Highway 27 crossing the Niobrara River, Intersection of Highway 20
and Irwin Road, Highway 250 crossing the Niobrara River, Walgren Lake
State Recreation Area, Shell Lake State Wildlife Management Area,
Rock Hill, Bayonne, Intersection of Highway 27 and Mills Road,
Intersection of Highway 87 and Antelope Road and Highway 61 Crossing
The Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 74 and 147.
 Highway 250 between mile markers 30 and 48.
 Highway 61 between mile markers 218 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4299 10204 4299 10132 4231 10275 4273 10278
TIME...MOT...LOC 2353Z 252DEG 7KT 4288 10187 4266 10243 4258 10254

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Keck
Special weather statement, Aug 5, 6:23 PM MDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
623 PM MDT Fri Aug 5 2022

NEZ004-094-060100-
Sheridan NE-Western Cherry NE-
623 PM MDT Fri Aug 5 2022

...Strong thunderstorms will continue to impact portions of
northwestern Cherry and northern Sheridan Counties through 700 PM
MDT...

At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Merriman to 9 miles southwest
of Gordon to near Rushville. Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph, up to half inch hail with
         localized heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, Hay Springs, Merriman, Clinton, Eli, Lone Butte,
Irwin, Intersection of Beaver Creek Road and White Clay Creek Road,
Highway 27 crossing the Niobrara River, Intersection of Highway 20
and Irwin Road, Highway 250 crossing the Niobrara River, Walgren Lake
State Recreation Area, Shell Lake State Wildlife Management Area,
Rock Hill, Bayonne, Intersection of Highway 27 and Mills Road,
Intersection of Highway 87 and Antelope Road and Highway 61 Crossing
The Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 74 and 147.
 Highway 250 between mile markers 30 and 48.
 Highway 61 between mile markers 218 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4299 10204 4299 10132 4231 10275 4273 10278
TIME...MOT...LOC 0021Z 249DEG 9KT 4289 10183 4269 10231 4264 10253

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Keck
Special weather statement, Aug 5, 7:11 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
711 PM MDT Fri Aug 5 2022

NEZ004-094-060215-
Sheridan NE-Western Cherry NE-
711 PM MDT Fri Aug 5 2022

...Strong thunderstorms will impact portions of northwestern Cherry
and northern Sheridan Counties through 815 PM MDT...

At 711 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Gordon to near Red Cloud
Campground. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, Hay Springs, Cody, Merriman, Nenzel, Clinton, Eli,
Lone Butte, Irwin, Intersection of Beaver Creek Road and White Clay
Creek Road, Highway 27 crossing the Niobrara River, Mount Maria,
Intersection of Highway 20 and Irwin Road, Highway 250 crossing the
Niobrara River, Walgren Lake State Recreation Area, Shell Lake State
Wildlife Management Area, Rock Hill, Bayonne and Intersection of
Highway 27 and Mills Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 166.
 Highway 250 between mile markers 33 and 48.
 Highway 61 between mile markers 212 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4300 10237 4299 10092 4240 10275 4244 10277
      4284 10279
TIME...MOT...LOC 0111Z 243DEG 17KT 4275 10200 4272 10292

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Aug 5, 8:08 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
808 PM MDT Fri Aug 5 2022

NEZ004-094-060315-
Sheridan NE-Western Cherry NE-
808 PM MDT Fri Aug 5 2022

...An area of strong thunderstorms will impact portions of
northwestern Cherry and northern Sheridan Counties through 915 PM
MDT...

At 808 PM MDT, Doppler radar was tracking strong thunderstorms near
Gordon, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Rushville, Hay Springs, Merriman, Clinton, Eli, Lone Butte,
Irwin, Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Highway 27 crossing the
Niobrara River, Mount Maria, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road and Hoover
Lake.

This includes the following highways...
 Highway 20 between mile markers 74 and 148.
 Highway 250 between mile markers 31 and 48.
 Highway 61 between mile markers 218 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4288 10276 4300 10248 4299 10131 4233 10274
      4286 10280
TIME...MOT...LOC 0208Z 235DEG 33KT 4285 10238

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

NMJ
Special weather statement, Aug 5, 9:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1040 PM CDT Fri Aug 5 2022

NEZ005-006-008-094-060430-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
1040 PM CDT Fri Aug 5 2022

...Outflow associated with strong thunderstorms will impact portions
of northeastern Cherry, northwestern Brown and northwestern Keya
Paha Counties through 1130 PM CDT/1030 PM MDT/...

At 1038 PM CDT/938 PM MDT/, Doppler radar was tracking thunderstorm
outflow ahead of a line of strong thunderstorms near a line
extending from near Mission to 6 miles southeast of Kilgore to 9
miles south of Nenzel. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Valentine around 1100 PM CDT.
  Norden around 1130 PM CDT.

Other locations impacted by these storms include Highway 97 crossing
the Niobrara River, Crookston, Anderson Bridge State Wildlife
Management Area, Sparks, Smith Falls State Park and Schlagel Creek
State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 158 and 217.
 Highway 97 between mile markers 121 and 141.
 Highway 83 between mile markers 195 and 222.
 Highway 12 between mile markers 1 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4279 10004 4260 10042 4281 10136 4300 10124
      4299 9995
TIME...MOT...LOC 0338Z 276DEG 38KT 4326 10070 4287 10087 4279 10108

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:23 PM MDTSpecial Weather StatementLBFSheridan37 min
Aug 5, 7:11 PM MDTSpecial Weather StatementLBFSheridan64 min
Aug 5, 8:04 PM MDTAreal Flood AdvisoryLBFSheridan4 hr
Aug 5, 8:08 PM MDTSpecial Weather StatementLBFSheridan67 min
Aug 5, 8:34 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Aug 5, 10:19 PM MDTSpecial Weather StatementLBFKeya Paha41 min
Aug 5, 11:06 PM MDTSpecial Weather StatementLBFKeya Paha69 min
Aug 5, 11:57 PM MDTSpecial Weather StatementLBFCherry18 min
Aug 6, 1:47 AM MDTHeat AdvisoryLBFCuster, Frontier, Garfield, Hayes, Lincoln, Loup and 1 more17 hr

Nearby

Special Weather Statements in Nebraska, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.